Texas, 2011

Wildfire in Texas, April 10, 2011

April 10, 2011 · NWS AMA · 1 event in 1 county or zone

The Glazier Wildfire began around 1458 CST about six miles east of Glazier Texas in Hemphill County. The wildfire consumed a measured five hundred and eight acres and was contained around 1800 CST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Glazier Wildfire began around 1458 CST about six miles east of Glazier Texas in Hemphill County. The wildfire consumed a measured five hundred and eight acres and was contained around 1800 CST. There were no reports of damages or injuries. Also, there were no structures reported threatened. The wildfire was caused by downed transmission lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 10, 2:37 PM CST, 21 minutes earlier.

Area forecast discussion, Apr 10, 2:37 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT SUN APR 10 2011

.UPDATE...
TO ALL USERS...ALL ROUTINE PUBLIC PRODUCTS WILL BE LATE TODAY DUE TO
ONGOING ATTENTION BEING ATTRIBUTED TO CURRENT FIRE WX AND WIND
ISSUES. WE WILL BE ISSUING OUR ROUTINE FCST PRODUCTS AS SOON AS
POSSIBLE. WE APPRECIATE YOUR PATIENCE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 105 PM CDT SUN APR 10 2011/

AVIATION...
18Z TAFS...STRONG WINDS ARE OBVIOUSLY THE PRIMARY AVIATION CONCERN
OVER THE NEXT 24 HOURS. OF THE THREE TERMINALS...STRONGEST WINDS WILL
BE AT KAMA. WEST/SOUTHWEST WINDS AROUND 35 KTS WITH GUSTS AROUND 50
KTS WILL CONTINUE OVER THE NEXT SEVERAL HOURS. WINDS WILL THEN BEGIN
TO DISSIPATE SOME LATE THIS AFTERNOON AS 700-600MB JET THAT IS
CURRENTLY BEING MIXED INTO SLIDES EASTWARD. WEST WINDS WILL REMAIN IN
THE 25-30 KT RANGE LATE AFTERNOON INTO EARLY EVENING WITH GUSTS TO
AROUND 40 KTS. AWW REMAINS IN EFFECT FOR KAMA THROUGH 01Z. WINDS
WILL BE WEAKER AT KGUY AND KDHT THIS AFTERNOON...AROUND 25 KTS WITH
GUSTS AROUND 30 KTS OUT OF THE WEST/SOUTHWEST. A COLD FRONT CURRENTLY
PUSHING THROUGH SOUTHEAST CO AND SOUTHWEST KS WILL CONTINUE TO PUSH
SOUTH...PASSING THROUGH KGUY 21-22Z...KDHT AROUND 23Z...AND KAMA
AROUND 04Z. WINDS WILL GRADUALLY VEER TO MORE NORTHWESTERLY AHEAD OF
THE FRONT AND THEN TURN NORTHWEST TO NORTH BEHIND THE FRONT. SPEEDS
TO DIMINISH TO 15-20 KTS GUSTING TO 20-25 KTS THIS EVENING...THEN
FURTHER WEAKEN TO AROUND 15 KTS AFTER 08Z. ONLY SOME MID AND HIGH
CLOUDS ANTICIPATED THROUGH THE PERIOD. BLOWING DUST WILL PRODUCE SOME
MVFR VSBYS AT KAMA INTO LATE THIS AFTERNOON. WILL ALSO CONTINUE TO
MONITOR FOR POSSIBLE VSBY RESTRICTIONS FROM SMOKE FROM GRASS FIRES
AROUND THE PANHANDLES.

KB

PREV DISCUSSION... /ISSUED 1224 PM CDT SUN APR 10 2011/

UPDATE...
WILL BE CONVERTING WIND ADVISORY TO A HIGH WIND WARNING FOR SAME
GEOGRAPHICAL AREA AS MORE WIDESPREAD REPORTS ARE BEING RECEIVED. NEW
NPW BULLETIN AND UPDATED PRODUCTS OUT AS SOON AS POSSIBLE.

ANDRADE

PREV DISCUSSION... /ISSUED 627 AM CDT SUN APR 10 2011/

AVIATION...
A PACIFIC COLD FRONT WILL TRACK EAST ACROSS THE TAF SITES THIS
MORNING CAUSING WESTERLY WINDS 25 TO 35 KNOTS WITH GUSTS OF NEAR 40
TO 45 KNOTS. AN AVIATION WEATHER WARNING FOR KAMA WILL BE ISSUED
SHORTLY. WINDS WILL BECOME NORTHWESTERLY AND THEN NORTHERLY THIS
EVENING AFTER 02Z TO 05Z MONDAY AFTER A SURFACE TROUGH OR SECONDARY
FRONTAL BOUNDARY MOVES THROUGH. WINDS WILL DIMINISH TO AROUND 10 TO
15 KNOTS AFTER ABOUT 02Z MONDAY OR SO. VFR CONDITIONS WILL PREVAIL
WITH MAINLY HIGH LEVEL CLOUDS EXPECTED.

SCHNEIDER

PREV DISCUSSION... /ISSUED 426 AM CDT SUN APR 10 2011/

DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ONCE AGAIN ARE CRITICAL FIRE
WEATHER CONDITIONS AND STRONG WINDS TODAY.

WELL DEFINED DRYLINE HAS RETREATED WESTWARD IN THE EASTERN STACK OF
COUNTIES TONIGHT. DEWPOINTS HAVE CLIMBED INTO THE MID/UPPER 50S
ALONG A LINE FROM LIPSCOMB TO WELLINGTON IN THE EASTERN TEXAS
PANHANDLE. DEWPOINTS GENERALLY REMAIN IN THE 20S ACROSS THE REST OF
THE FORECAST AREA. CONVECTION HAS ATTEMPTED TO FIRE OVER THE LOW
ROLLING PLAINS JUST SOUTH OF THE CWA BUT HAS QUICKLY WEAKENED. WILL
HANG ON TO SOME LOW END THUNDERSTORM CHANCES THROUGH 12Z IN THE
EASTERN ZONES WHERE THE BETTER MOISTURE AND ELEVATED INSTABILITY IS
LOCATED.

THE SLUG OF 50 DEWPOINTS WILL QUICKLY BE SHUNTED EAST OF THE
PANHANDLES THIS MORNING AS PACIFIC FRONT RACES ACROSS THE REGION
INTO OKLAHOMA. BY 18Z...BELIEVE THAT SINGLE DIGIT DEWPOINTS WILL BE
SITUATED IN THE WESTERN ZONES WITH TD/S IN THE MID/UPPER TEENS
LOCATED IN THE EASTERN ZONES. TEMPERATURES WILL BE COOLER TODAY IN
WAKE OF PACIFIC FRONT WITH LOWER 60S IN THE WESTERN ZONES TO UPPER
70S IN THE SOUTHEAST TEXAS PANHANDLE. THE VERY DRY AIR COUPLED WITH
STRONG SOUTHWEST TO WESTERLY WINDS WILL BRING ANOTHER DAY OF
CRITICAL FIRE WEATHER CONDITIONS. POTENT UPPER LEVEL TROUGH MOVING
OUT OF FOUR CORNERS REGION INTO THE PLAINS WILL BE RESPONSIBLE FOR
BRINGING THESE STRONG WINDS TO THE AREA TODAY. CORE OF 500MB MID
LEVEL WINDS OF 90 TO 100 KNOTS WILL BE TRANSLATING EASTWARD ACROSS
THE PANHANDLES TODAY. HOWEVER...LIKE YESTERDAY...BOTH THE NAM/GFS
SHOW STRONGEST SWATH OF 60 TO 65 KNOT 700MB WINDS QUICKLY SHIFTING
EASTWARD INTO WESTERN OKLAHOMA DURING THE EARLY AFTERNOON HOURS. NOT
OVERLY CONFIDENT THE STRONGEST WINDS WILL BE ABLE TO MIX DOWN TO THE
SURFACE BEHIND PAC FRONT TO SUPPORT WIDESPREAD 40 MPH SUSTAINED
WINDS OR 58 MPH GUSTS. BUT TODAY WILL BE WINDY REGARDLESS WITH
SUSTAINED WIND SPEEDS RIGHT AROUND 35 MPH WITH SOME GUSTS BETWEEN 50
AND 55 MPH ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN TEXAS
PANHANDLE. WILL BE ISSUING A WIND ADVISORY FOR THE CENTRAL AND
SOUTHERN TEXAS PANHANDLE TODAY. WILL RETAIN THE BLOWING DUST MENTION
IN THE WEATHER GRIDS ACROSS ALL OF THE AREA TODAY. VISIBILITIES MAY
BE RESTRICTED AT TIMES BUT LOW CONFIDENCE OF VSBYS BEEN REDUCED TO 1
MILE WILL PRECLUDE ISSUING A BLOWING DUST ADVISORY. FOR LOCATIONS
ACROSS THE NORTHERN ZONES...BELIEVE THAT WINDS WILL BE SLIGHTLY
LOWER AS GRADIENT RELAXES A BIT. ALSO...COLD FRONT MAY BE MOVING A
LITTLE QUICKER THAN PREVIOUSLY ANTICIPATED AND MAY VERY WELL BE
ENTERING THE OKLAHOMA PANHANDLE BETWEEN 21Z AND 00Z. COLD FRONT WILL
CONTINUE TO PUSH THROUGH THE REMAINDER OF THE PANHANDLES TONIGHT.

UPPER LEVEL TROUGH MOVES EAST OF THE PANHANDLES TONIGHT WITH BETTER
CHANCES OF LIGHT PRECIPITATION NORTH OF THE REGION. DRY FORECAST
WILL CONTINUE FOR TONIGHT. COLDER TEMPS EXPECTED TONIGHT WITH TEMPS
POSSIBLY FLIRTING WITH THE FREEZING MARK IN THE NORTHWESTERN ZONES.
WILL FOREGO A FREEZE WATCH THOUGH AND PASS CONCERN ON TO THE DAY
SHIFT. TEMPS WILL BEGIN TO REBOUND HEADING INTO MONDAY AND TUESDAY
AS SHORTWAVE RIDGING WILL PREVAIL. LEE SIDE SURFACE TROUGH WITH
INCREASINGLY SOUTHERLY WINDS WILL HELP BOOST TEMPS BACK UP TO MID
70S TO NEAR 80S FOR TUESDAY.

NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PART OF THE
FORECAST. UPPER LEVEL SHORTWAVE WILL MOVE NORTH OF THE REGION
WEDNESDAY NIGHT INTO THURSDAY. BOTH THE EURO/GFS CLOSE OFF UPPER
LEVEL SYSTEM AS IT SHIFTS EAST OF THE PANHANDLES WHICH SHOULD KEEP
THE AREA DRY.

TAB

FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY. SOUTHWEST TO
WEST WINDS WILL INCREASE BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS AS
MINIMUM RELATIVE HUMIDITY VALUES FALL BETWEEN 8 AND 15 PERCENT. A
COLD FRONT WILL MOVE ACROSS THE NORTHERN PANHANDLES LATE THIS
AFTERNOON AND EARLY EVENING AND MOVE THROUGH THE REMAINDER OF THE
AREA TONIGHT. THIS COULD AGGRAVATE ANY ONGOING WILDFIRES AS WINDS
WILL SHIFT TO THE NORTHWEST.

TAB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...HARTLEY...HEMPHILL...HUTCHINSON...MOORE...
     OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Apr 10, 2:18 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT SUN APR 10 2011

OKZ001>003-TXZ001>020-111100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
318 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE INTO
EARLY THIS EVENING. AS A RESULT...A HIGH WIND WARNING REMAINS IN
EFFECT FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE THROUGH 9 PM.
WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH
CAN BE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS
PANHANDLE THROUGH THE EARLY EVENING. THEREFORE CAUTION IS ADVISED ON
ALL AREA LAKES THROUGH THIS EVENING. AREAS OF BLOWING DUST MAY
REDUCE VISIBILITIES THROUGH THE EARLY EVENING...MAINLY ACROSS THE
CENTRAL AND SOUTHERN TEXAS PANHANDLE.

THE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY GRASSES WILL
CONTINUE TO PRODUCE CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH
EARLY THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF
THE PANHANDLES THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY ACROSS ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY
THIS EVENING...AND FOR ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY.

KB

In the hours before

Local storm report, Apr 10, 1:31 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
231 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     NON-TSTM WND GST AMARILLO                35.20N 101.82W
04/10/2011  E60 MPH          POTTER             TX   PUBLIC

            WESTERN AND OLSEN POWER POLES DOWN

&&

EVENT NUMBER AMA1100199

SMB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hemphill

When
April 10, 2:58 PM CST to 6:00 PM CST
Where
Hemphill forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305331.